Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 1, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jun 23, 2020, 4:04 AM EDT for Huron County, Michigan. It took effect at Jun 23, 2020, 2:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2020, 4:04 AM EDT (08:04 UTC)
- In effect from
- Jun 23, 2020, 2:00 PM EDT
- Expired
- Jun 24, 2020, 4:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
100 WHUS43 KDTX 230804 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 404 AM EDT Tue Jun 23 2020 MIZ063-232000- /O.NEW.KDTX.LS.W.0013.200623T1800Z-200624T2000Z/ St. Clair- 404 AM EDT Tue Jun 23 2020 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM EDT WEDNESDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...St. Clair County. * WHEN...From 2 PM this afternoon to 4 PM EDT Wednesday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. * ADDITIONAL DETAILS...Southwest to west winds of 20 to 30 MPH will develop this afternoon behind a cold front. The area most susceptible to lakeshore flooding will be Harsens Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ049-232000- /O.NEW.KDTX.BH.S.0001.200623T1800Z-200624T2000Z/ Huron- 404 AM EDT Tue Jun 23 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron County. * WHEN...From 2 PM EDT this afternoon through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
195 WHUS43 KDTX 231933 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 333 PM EDT Tue Jun 23 2020 MIZ063-240415- /O.CON.KDTX.LS.W.0013.000000T0000Z-200624T2000Z/ St. Clair- 333 PM EDT Tue Jun 23 2020 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WHAT...Significant lakeshore flooding. * WHERE...St. Clair County. * WHEN...Until 4 PM EDT Wednesday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. * ADDITIONAL DETAILS...West winds of 25 to 35 MPH will continue this evening behind the cold front. The area most susceptible to lakeshore flooding will be Harsens Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ049-240415- /O.CON.KDTX.BH.S.0001.000000T0000Z-200624T2000Z/ Huron- 333 PM EDT Tue Jun 23 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron County. * WHEN...Through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
110 WHUS43 KDTX 240150 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 950 PM EDT Tue Jun 23 2020 MIZ063-240815- /O.CON.KDTX.LS.W.0013.000000T0000Z-200624T2000Z/ St. Clair- 950 PM EDT Tue Jun 23 2020 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... * WHAT...Significant lakeshore flooding. * WHERE...St. Clair County. * WHEN...Until 4 PM EDT Wednesday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. * ADDITIONAL DETAILS...West winds of 20 to 30 MPH will continue tonight behind the cold front. The area most susceptible to lakeshore flooding will be Harsens Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ049-240815- /O.CON.KDTX.BH.S.0001.000000T0000Z-200624T2000Z/ Huron- 950 PM EDT Tue Jun 23 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron County. * WHEN...Through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
544 WHUS43 KDTX 240805 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 405 AM EDT Wed Jun 24 2020 MIZ063-242000- /O.CON.KDTX.LS.W.0013.000000T0000Z-200624T2000Z/ St. Clair- 405 AM EDT Wed Jun 24 2020 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Significant lakeshore flooding. * WHERE...St. Clair County. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. * ADDITIONAL DETAILS...West winds of 20 to 30 MPH will develop again through this afternoon. The area most susceptible to lakeshore flooding will be Harsens Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ049-242000- /O.CON.KDTX.BH.S.0001.000000T0000Z-200624T2000Z/ Huron- 405 AM EDT Wed Jun 24 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron County. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
758 WHUS43 KDTX 241937 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 337 PM EDT Wed Jun 24 2020 MIZ063-242045- /O.EXP.KDTX.LS.W.0013.000000T0000Z-200624T2000Z/ St. Clair- 337 PM EDT Wed Jun 24 2020 ...LAKESHORE FLOOD WARNING WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... West winds have weakened to 15-20 MPH this afternoon and will continue to weaken this evening reducing lakeshore flood potential. $$ MIZ049-242045- /O.EXP.KDTX.BH.S.0001.000000T0000Z-200624T2000Z/ Huron- 337 PM EDT Wed Jun 24 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Wave action will continue to decrease this evening as winds weaken. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 11:43 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 22, 11:43 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1143 PM EDT Mon Jun 22 2020 .AVIATION... There will be an expansion of showers with some embedded thunderstorms into Se Mi through the predawn hours with the approach of a mid level short wave. Low level moisture advection with the expected showers should support a rapid drop in ceilings to MVFR, with some IFR possible. The back edge of the widespread showers will exit east of the terminals in the 12 to 14Z time frame. There will be an opportunity for another round of showers/thunderstorms late Tues morning/early afternoon ahead of another mid level trough axis. The main uncertainty is to whether there will be enough instability recovery before a potent region of subsidence advances across Se Mi in the afternoon. At this stage, the better chances for late morning convection will be at FNT and MBS and points northeast. Afternoon mixing and with a deepening sfc low lifting to the northeast will cause westerly wind gusts possibly reaching 30 knots by late Tues afternoon. For DTW...The more probable time period for showers with embedded thunderstorms will be between 08Z and 12Z. A secondary push of forcing may support a narrow line of showers or even a thunderstorm. There is a good deal of uncertain as to whether there will be enough build up of instability before decent subsidence arrives in the afternoon to even support a second round of convection. So will refrain from mention in the TAFs attm. DTW THRESHOLD PROBABILITIES... * Moderate in thunderstorms Tuesday morning. * High in ceilings below 5000 feet tonight and Tuesday morning. Moderate Tuesday afternoon. * Moderate in west wind gusts exceeding n crosswind thresholds Tuesday afternoon and evening. && .PREV DISCUSSION... Issued at 843 PM EDT Mon Jun 22 2020 UPDATE... The 00Z DTX sounding showed some weak capping around 800mb. This has so far caused most of the upstream convection to wane upon approaching Se Mi. The mid level short wave impulse over the Mid Mississippi Valley will lift northeast into Se Mi toward daybreak Tues. This and increasingly divergent upper level flow will erode this subtle mid level warm layer during the night. Deep layer moisture transport in advance of this wave will contribute to some modest mid level destabilization. These factors support increasing probabilities for showers and thunderstorms during the course of the overnight and carrying into Tues morning. The current forecast has this handled well. In the evening update, a slight upward adjustment will be made to the rain chances. Otherwise, forecast updates will be minimal. PREV DISCUSSION... Issued at 338 PM EDT Mon Jun 22 2020 DISCUSSION... Digging 500 MB trough over the Midwest this evening/tonight, with the neutral tilted large scale trough axis moving over the Central Great Lakes tomorrow, leading to cooler weather to finish the work week as seasonably strong 500 MB low (~550 DAM) takes residence along the Ontario/Quebec border. Dueling 500 MB height fall centers to track through Lower Michigan over the next 24 hours, complicating the forecast a bit, but between tonight/tomorrow, most locations should see rainfall. Subsidence in the wake of the eastern Ohio wave/850-700 MB Theta-E minimum over southeast Michigan early this evening giving way to renewed surge of moisture by midnight, helped out by 30+ knot low level southwest jet, with PW Values increasing toward 2 inches late tonight. Sufficient isentropic ascent and instability (showalter index -1 to -3 C/K index in mid 30s) to generate numerous showers and thunderstorms. Weak mid level lapse rates and skinny 1000 J/kg expected to limit storm strength. The 850-700 MB Theta-E ridge/deep moisture axis looks to be in place around 12z Tuesday, peeling off to the east during the day. With clouds, showers and embedded thunderstorms around in the morning, instability should be limited during Tuesday as the cold front exits east in the Noon - 6 PM, depending on hires model of choice. None-the-less, slow moving cold front and possible surface reflection tracking along the front could allow for renewed convection during the afternoon. With 0-6 KM bulk shear on the order of 40 knots, an isolated severe cell can not be ruled out if MLcapes reach around 1000 J/kg. But with the low level flow expected to be westerly already, the drying out process/surface dew pts mixing down should limit areal coverage and capes, and southeast Michigan remains in general thunder for Day 2 SPC outlook. The 12z Euro has trended stronger with a more consolidated height fall center, and subsequent stronger surface low tracking across/near western Lake Erie/St. Clair Tuesday morning, which would support widespread soaking deformation rainfall across southeast Michigan, with little if any activity in the late afternoon hours as we reside in the wake of the low. This scenario does have support from the UKMET as well. Respectable mid level cold pool (-3 C at 700 MB) in place on Wednesday, and likely sufficient diurnal surface based capes (250- 500 J/kg) generated to touch off scattered showers with the cool cyclonic flow. Could be just enough moisture around to trigger isolated thunderstorms as well, but the better 850 MB moisture (dew pts in excess of 5 C) and negative showalter values look to reside south of the border per Euro, with a repeat performance for Thursday. 850 MB temps in the upper single numbers to around 10 C project highs mostly in the 75 to 80 degree range both days. Strong upper level jet/energy south of the Gulf of Alaska will be crashing ashore the Pacific Northwest by first half of the Weekend, with increasing ensemble spread as flow attempts to go a bit more pseudo zonal over the northern Conus over the weekend, leading to a lower confidence forecast with potential amplified upper level ridge returning for early next week. This would favor temps skewed to the warmer side of normal. MARINE... A low pressure system moves across the Great Lakes region overnight, bringing a good chance for showers and possible thunderstorms tonight and for most of the day on Tuesday. Winds will shift from southerly to a more northwesterly flow as a cold front associated with the low moves across Southeast Michigan. The low is expected to intensify over Lake Huron on Tuesday, bringing the chance for wind gusts of 25-30 kts over Lake Huron Tuesday evening into Wednesday morning. The potential for isolated showers exists for the rest of the week as the low circulates over the Great Lakes. HYDROLOGY... Numerous showers and thunderstorms developing tonight and continuing into Tuesday. Most locations are expected to receive about half an inch of rain over the next 24 hours. Any strong thunderstorm or multiple rounds of activity will lead to a few totals reaching and exceeded one inch. No significant flooding is anticipated, but localized poor drainage/urban/small stream advisory type flooding is not out of the question. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SC UPDATE.......SC DISCUSSION...SF MARINE.......MV HYDROLOGY....SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 22, 3:56 PM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 356 PM EDT Mon Jun 22 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-231100- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 356 PM EDT Mon Jun 22 2020 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop tonight as moisture increases across Southeast Michigan. Severe weather is not expected but heavy downpours will occur potentially leading to minor low lying/urban flooding. Storm motion will be to the northeast at approximately 20 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms continue on Tuesday as a cold front pushes through southeast Michigan. No severe weather is anticipated at this time. There is another chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-231100- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 356 PM EDT Mon Jun 22 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop tonight as moisture increases across the region. Severe weather is not expected but heavy downpours will reduce visibility. Storm motion will be to the northeast at approximately 20 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms continue on Tuesday as a cold front pushes through southeast Michigan. No severe weather is anticipated at this time. There is another chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:53 AM EDT | Small Craft Advisory | DTX | 36 hr | |
| Jun 23, 4:04 AM EDT | Lakeshore Flood Warning | DTX | Saint Clair | 36 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.